Tinnitus Returned

Discussion in 'Support' started by lostsoul65, Feb 7, 2015.

tinnitus forum
    1. lostsoul65

      lostsoul65 Member

      Tinnitus Since:
      12/2014
      I'm new to this forum - I'm 67 years old and worked in the shipyards and been around disco music and I had tinnitus for many years in my 20's and 30's and for the last 20+ years I didn't have tinnitus. About 6 weeks ago it came back and I can't figure out why. However I am trying to get rid of my Meds, quit coffee, and caffeine and any Motrin type of med. I'm not sure what else I can do but I do have Lorazepam which helps a little.
       
      • Helpful Helpful x 1
    2. AlecP
      Procrastinating

      AlecP Member Benefactor

      Tinnitus Since:
      07/2014
      Cause of Tinnitus:
      Acoustic Trauma (I think)
      Hi @lostsoul65 I'm new to this forum, and relatively new to tinnitus too (only had it for 6 months). It's a real shame to hear that it's come back for you after a long absence, although I suppose that it also shows there is hope for people out there that tinnitus can also go away, and for a long time at that!

      How long did you have it for roughly before it went away and how bad was it/how much did it effect you?

      According the the BTA (British Tinnitus Association) there is no correlation between caffeine intake and tinnitus intensity so I don't know what good that will do, but if your medication is having an effect on your tinnitus, discontinuing your intake of them may cause it to dissipate! Let me know what happens!

      Alec
       
    3. lostsoul65

      lostsoul65 Member

      Tinnitus Since:
      12/2014
      Alec, I had Tinnitus in my 20’s, 30’s, and some of my 40’s but it was manageable. It was on and off and I think that was because my life was like that. Doctors couldn’t help. Look up what can flare up Tinnitus and you will fine caffeine as one of the things to stay away from. When I had Tinnitus I never drink coffee. Just about any Med can increase Tinnitus but everyone is different. I remember taking cold meds in my 20’s and there goes my Tinnitus. My goal is to not take any Meds and I’m 67 and the natural way is the best way because you might be taking something that could flare up your Tinnitus and you will never know it. I’m trying to change my life because my Tinnitus is hitting pretty hard this time especially at night. So I’m doing everything I can to get my health back because I also suffer from depression for 10+ years.
       
      • Helpful Helpful x 2
    4. I who love music
      Cheerful

      I who love music Member

      Location:
      Michigan
      Tinnitus Since:
      mid seventies
      Coffee is a biggie for me. Aspirin and Motrin are even worse. Too much sugar also. Those are 3 things I avoid.
       
    5. Paul201
      Worried

      Paul201 Member

      Location:
      Ireland
      Tinnitus Since:
      11/2014
      Cause of Tinnitus:
      Subwoofer
      Thats damn annoying having it return after all that time, im sure when you first heard it again you were like WTF, not you again! You want to enjoy your retirement years not have something like t dragging around after you. I hope it goes away again.
       
    6. lostsoul65

      lostsoul65 Member

      Tinnitus Since:
      12/2014
      I never thought of sugar but salt and alcohol are bad ones also. I don't take Aspirin but the day the ringing came back I took Motrin however I don't take it anymore. The healthy you are and eating the right things and keeping away from the wrong thing will help which is what I'm tying to do.
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.